Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 13, 2021, 2:39 PM EDT for Screven County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 2:39 PM EDT (18:39 UTC)
- Expired
- Jul 13, 2021, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.75 in
- Wind
- 55
County Screven County, GA
The radar
The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
267
WWUS82 KCHS 131839
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
239 PM EDT Tue Jul 13 2021
GAZ087-088-100-131915-
Bulloch-Jenkins-Screven-
239 PM EDT Tue Jul 13 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH AND
JENKINS COUNTIES...
At 239 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Rocky Ford, or 8 miles southwest of
Sylvania, moving north at 10 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Sylvania, Hiltonia, Rocky Ford, Woodcliff, Altman, Hilltonia, Dover
and Scarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3253 8164 3259 8191 3289 8187 3289 8155
TIME...MOT...LOC 1839Z 186DEG 9KT 3267 8176
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:08 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 13, 2:08 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Charleston SC 208 PM EDT Tue Jul 13 2021 .SYNOPSIS... Atlantic high pressure will extend across the area through this weekend. A weak front will move into the region early next week. && .NEAR TERM /THROUGH TONIGHT/... This Afternoon: Latest radar trends indicate scattered to numerous showers/thunderstorms across much of the Tri-County Area and across areas well west of I-95 early this afternoon. Expect activity to continue through mid-late afternoon as an upper lvl low and mid-lvl vort energy track over the area along the western edge of the Atlantic ridge. Activity should eventually become more focused across inland Georgia heading into late afternoon. Although shear remains quite weak and instability is not all that impressive (MLCAPE between 1500-2000 J/kg), convection should be able to congeal at times, becoming enhanced along boundary interactions. A few thunderstorms could become strong and/or marginally severe mid-late afternoon, with strong wind gusts being the primary concern. High temps will be strongly influenced by whether showers/thunderstorms occur across any given location, but should still approach the mid-upper 80s closer to the coast (especially across the Tri-County Area) to around 90 degrees inland. Tonight: Convection will wane through the evening. The rest of the overnight should then mostly be rain-free and we currently advertise a dry forecast. Lows should range around 70 inland to the mid/upper 70s along the coast. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Mid level ridging will dominate over the Southeast through late week. At the surface, Atlantic high pressure will extend into the area. Diurnally driven showers and thunderstorms are possible each day, with coverage remaining isolated to scattered. The threat for organized severe weather is low, but can't rule out a couple storms briefly pulsing up during this time of year. Temperatures will be fairly seasonable. Highs will peak within a couple degrees of 90 and lows will average in the lower 70s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Mid level ridge will be suppressed to the south late weekend into early next week as a broad trough advances into the Northeast. Atlantic high pressure will remain the primary surface feature through much of the weekend, before a weak front drops into the region early next week and possibly stalls in the vicinity. Showers and thunderstorms will be in the forecast each day, although it will be most active early next week with better large scale forcing and deeper moisture in play. Temperatures will be near to slightly below normal through the period. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... TEMPO MVFR conditions are possible, mainly at JZI and CHS terminals during the next hour or two due to showers/thunderstorms, before activity shifts and/or remains inland through the remainder of the afternoon. VFR conditions are expected at all terminals tonight and should prevail through 18Z Wednesday. Extended Aviation Outlook: Brief flight restrictions are possible in showers/thunderstorms, mainly during the daytime hours. && .MARINE... This Afternoon and Tonight: High pressure will remain the primary feature across local waters, although an upper lvl low will continue to support scattered showers and thunderstorms across waters into late afternoon (mainly across South Carolina waters). South-southeast winds will prevail outside convection, generally peaking around 15 kt or less, highest along the land/sea interface. Overnight, speeds will come down to be 5-10 kt by sunrise Wednesday. Seas will average 2-3 ft through the period. Wednesday through Sunday: Atlantic high pressure will remain the primary feature through the weekend. Conditions will be solidly below small craft advisory criteria with south to southeast winds generally 15 knots or less and seas 2-3 feet. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...ETM LONG TERM...ETM AVIATION...DPB/ETM MARINE...DPB/ETM
Hazardous weather outlook, Jul 13, 3:31 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 331 AM EDT Tue Jul 13 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-140745- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 331 AM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jul 13, 12:08 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1208 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM RIP CURRENTS 1 SSE TYBEE ISLAND 31.99N 80.85W
07/13/2021 CHATHAM GA LIFEGUARD
A STRONG, PERSISTENT RIP CURRENT WAS REPORTED NEAR THE
TYBEE ISLAND PIER BY LIFEGUARDS.
&&
EVENT NUMBER CHS2100419Local storm report, Jul 13, 12:16 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1216 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FUNNEL CLOUD 8 S BENNETTS POINT 32.45N 80.47W
07/13/2021 AMZ352 SC FIRE DEPT/RESCUE
A FIREFIGHTER RELAYED PICTURES AND VIDEO TAKEN FROM
PORPOISE DRIVE OF A FUNNEL CLOUD NORTH OF FRIPP ISLAND.
&&
EVENT NUMBER CHS2100420
DPBSpecial weather statement, Jul 13, 1:07 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
107 PM EDT Tue Jul 13 2021
SCZ044-045-131730-
Inland Berkeley-Dorchester-
107 PM EDT Tue Jul 13 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES...
At 106 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jedburg, or near Summerville, moving
northwest at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Summerville, Ladson, Dorchester, Ridgeville, Sangaree and Jedburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3332 8019 3308 8003 3301 8014 3302 8016
3301 8016 3301 8018 3300 8016 3299 8017
3315 8045
TIME...MOT...LOC 1706Z 137DEG 20KT 3308 8019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BRMSpecial weather statement, Jul 13, 1:12 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
112 PM EDT Tue Jul 13 2021
SCZ045-131745-
Inland Berkeley-
112 PM EDT Tue Jul 13 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 112 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bonneau, or 7 miles north of Moncks Corner,
moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Saint Stephen, Bonneau, Southern Lake Moultrie and Bonneau Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3343 7987 3343 7988 3340 7985 3338 7981
3337 7980 3338 7979 3336 7978 3321 8001
3327 8009 3349 7996 3349 7995
TIME...MOT...LOC 1712Z 219DEG 15KT 3331 7998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BRMSpecial weather statement, Jul 13, 2:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
239 PM EDT Tue Jul 13 2021
GAZ087-088-100-131915-
Bulloch-Jenkins-Screven-
239 PM EDT Tue Jul 13 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH AND
JENKINS COUNTIES...
At 239 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Rocky Ford, or 8 miles southwest of
Sylvania, moving north at 10 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Sylvania, Hiltonia, Rocky Ford, Woodcliff, Altman, Hilltonia, Dover
and Scarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3253 8164 3259 8191 3289 8187 3289 8155
TIME...MOT...LOC 1839Z 186DEG 9KT 3267 8176
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:07 PM EDT | Special Weather Statement | CHS | Dorchester | 23 min |
| Jul 13, 1:12 PM EDT | Special Weather Statement | CHS | Berkeley | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.